has anyone ever experienced IV steroid mania???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ms. Wonder
Regular Member


Date Joined Aug 2010
Total Posts : 27
   Posted 9/18/2010 5:10 PM (GMT -6)   
i was given 500 mg of solumedrol two days in a row. (am on 20 mg of methyprednisone)
 
i think i may be losing it??? have such bad anxiety and feel as if i just had 20000000000 cups of coffee. through IV !!!!!
 
has anyone ever gone through this?
 
i want to hijack a unicorn!!!! :) seriously
 
(it has helped with my symptoms though......although i feel them coming back now)

Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 9/18/2010 9:48 PM (GMT -6)   
Oh yes, isn't it a trip! LOL.  I was on 1250mg for 3 days.  It was crazy.  That's a whole year's dose in 3 days.  It sure knocked out my symptoms, but getting through it was hard.  I actually found the first 3 days to be alright, but the bad side effects showed up after I stopped it.  Then they lasted for about a week.  Your reaction to the high dose is completely normal.  Sorry to hear your symptoms are comig back though....
 
Moderator of Lupus and Fibromyalgia forums

36 years old, diagnosed in 2000. SLE, Fibromyalgia, APS, Sjogrens, Raynauds, Thrombocytopenia, Vasculitis, Stroke – 2002, Bilateral sacroilitis, Clinical Depression/PTSD/Anxiety/panic disorder, Optic Neuritis. Prednisone, Imuran, Plaquenil, Coumadin, Cozaar, Zoloft, Didrocal, Seroquel

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7699
   Posted 9/18/2010 9:49 PM (GMT -6)   
Doesn't even have to be IV steroids - the same thing can happen to us on relatively small doses of steroids -- especially if we don't eat enough and don't sleep well -- lots of adrenaline highs, rapid mood changes, caffeine-like symptoms, feeling like you're buzzing with electricity, etc.

Fairly normal at those dosages, although you should report all symptoms to you doctors in case you are having an over-extreme or allergic reaction -
Lynnwood, Lupus & Sjogren's Moderator
"Life is far too important to be taken seriously" - Oscar Wilde

aimsgirl16
Forum Moderator


Date Joined Jun 2008
Total Posts : 1470
   Posted 9/19/2010 10:37 AM (GMT -6)   
Yup, right there with you! I was on 1000mg of solu medrol for 3 days in a row and then got an IV of 500 mg at least once a month, if not more (when I was gettin Cytoxan treatments) I konw the feeling of what you are talking about oh so well! Supprisingly though, when it was time for bed...i didnt have a problem going to sleep. Probably cause I exhausted myself so much during the day. It does get better once your body adjusts to it. Now when I get an IV of prednisone or have to boost up to 60 mg of pred orally...don't have a problem expect wanting to eat everything in sight. I no longer have the mood changes, crazy adrenaline, or just plain shaking from the inside to the outside!

I sure hope they can get your medicine right so your symptoms will be more controlled! Just know you are not alone :)!
Amy
Kidney Diseases & Disorders and Lupus Moderater
Cyclosporine, Prednisone, Lisinopril, Integra Plus, Vitamin D 50,000 units
PRN: Imitrex, hydrocodone, Ambien, Flexeril, Ultram, Darvocet, Zofran

If God brings you to it, he will get you through it!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, April 24, 2018 5:11 PM (GMT -6)
There are a total of 2,955,218 posts in 324,200 threads.
View Active Threads


Who's Online
This forum has 162220 registered members. Please welcome our newest member, Mommadukes.
367 Guest(s), 16 Registered Member(s) are currently online.  Details
Alcie, Psilociraptor, 3 putt, island time, RonWv, physedgirl09, notquitesoscared13, Annastazya, Hoagie, Girlie, NY, KYLEb23, Mommadukes, Cajun Jeff, MacroMan, elvin